×

zbMATH — the first resource for mathematics

Spectral operators generated by damped hyperbolic equations. (English) Zbl 0912.47016
The author presents results on the spectral analysis of two nonselfadjoint operators which are the dynamics generators for systems governed by hyperbolic equations containing dissipative terms, namely, the nonhomogeneous damped string and the 3-dimensional damped wave equation with spacially nonhomogeneous spherically symmetric coefficients. Nonselfadjoint boundary conditions are imposed at the ends of a finite interval or on a sphere centered at the origin, respectively. It is shown that these operators are spectral in the sense of N. Dunford using the fact that the systems of root vectors form a Riesz basis in the corresponding energy spaces. Asymptotics of the spectra are obtained and results are stated on the property of the Riesz bases for the nonselfadjoint operator pencils associated with these operators.

MSC:
47B40 Spectral operators, decomposable operators, well-bounded operators, etc.
47A56 Functions whose values are linear operators (operator- and matrix-valued functions, etc., including analytic and meromorphic ones)
35L10 Second-order hyperbolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] I. Gohberg, S. Goldberg, M.A. Kaashoek, Classes of Linear Operators, Part II, Birkhäuser Verlag, 1992. · Zbl 0789.47001
[2] N. Dunford, J.T. Schwartz, Linear Operators, Part III, Spectral Operators, Wiley Interscience, 1971. · Zbl 0243.47001
[3] S.V. Hru??ev, N.K. Nikolskii, B.S. Pavlov, Unconditional Bases of Exponentials and Reproducing Kernels, Lecture Notes in Math.864 (1981), 214-335.
[4] B.S. Pavlov, Spectral Theory of Nonselfadjoint Differential Operators, Proceedings of the International Congress of Mathematicians, August 16-24, 1983, Warsawa. · Zbl 0579.47018
[5] M.A. Pekker (M.A. Shubov), Resonances in the Scattering of Acoustic Waves by a Spherical Inhomogeneity of the Density, Soviet Math. Dokl., 15 (1974), 1131-1134. · Zbl 0299.35057
[6] M.A. Pekker (M.A. Shubov), Resonances in the Scattering of Acoustic Waves by a Spherical Inhomogeneity of the Density, Amer. Math. Soc. Transl. (2), 115 (1980), 143-163. · Zbl 0463.35065
[7] S.V. Hru??ev, The Regge Problem for Strings, Unconditionally Convergent Eigenfunction Expansions, and Unconditional Basis of Exponentials inL 2(?T, T), J. Oper. Theory 14 (1985), 67-85.
[8] M.A. Shubov, Asymptotics of Resonances and Geometry of Resonance States in the Problem of Scattering of Acoustic Waves by a spherically Symmetric Inhomogeneity of the Density, Differ. and Integ. Eq. V. 8, No. 5 (1995), 1073-1115. · Zbl 0827.34075
[9] S. Cox and E. Zuazua, The Rate at Which the Energy Decays in the String Damped at One End, Indiana Univ. Math. J., 44 (1995), 545-573. · Zbl 0847.35078
[10] S. Cox and E. Zuazua, The Rate at Which the Energy Decays in a Damped String, Comm. P.D.E., 19 (1994), 213-243. · Zbl 0818.35072
[11] P. Lax, R. Phillips, Scattering Theory, Rev. ed., Academic Press, New York, 1989. · Zbl 0697.35004
[12] P. Lax, R. Phillips, Scattering Theory for Dissipative Hyperbolic Systems, J. of Funct. Anal.14 (1973), 172-235. · Zbl 0295.35069
[13] C. Foias, B. Sz. Nagy, Harmonic Analysis of Operators in Hilbert Space, Rev. ed., North Holland, Amsterdam, 1970.
[14] N.K. Nikolskii, Treatise on the Shift Operator, Springer, New York, 1986.
[15] R.M. Young, An Introduction to Nonharmonic Fourier Series, Acad. Press, New York, 1980. · Zbl 0493.42001
[16] A.S. Marcus, Introduction to the Spectral Theory of Polynomial Operator Pencils, Transl. of Math. Monographs. Vol. 71, 1988.
[17] M.A. Shubov, Basis Property of Eigenfunctions of Nonselfadjoint Operator Pencils Generated by the Equation of Nonhomogeneous Damped String, Integ. Eq. and Oper. Theory, Vol 25 (1996), 289-328. · Zbl 0855.47010
[18] M.A. Shubov, Asymptotics of Resonances and Eigenvalues for Nonhomogeneous Damped String, to appear in Asymptotic Analysis. · Zbl 0864.35108
[19] Z.S. Agranovich, V.A. Marchenko, The Inverse Problem of Scattering Theory, Gordon and Breach, New York, 1967. · Zbl 0117.06003
[20] V.A. Marchenko, Sturm-Liouville Operators and Applications, Birkhauser, 1986.
[21] M.A. Shubov, Construction of Resonance States for a Three-dimensional Schrödinger Operator, Problems of Mathematical Physics, Vol. 9, (1979) 145-180, Leningrad University. · Zbl 0495.35033
[22] M.A. Shubov, Resonance Selection Principle for a Three-dimensional Schrödinger Operator, Proc. Steklov Inst. Math. 159 (1984), 181-195.
[23] M.A. Shubov, Serial Structure of Resonances for the Three-dimensional Schrödinger Operator, Proc. Steklov Inst. Math. 159, (1984) 197-217. · Zbl 0576.35028
[24] M.A. Shubov, C.F. Martin, J.P. Dauer, B.P. Belinskiy, Unique Controllability of the Damped Wave Equation, to appear in SIAM J. Contr. Opt.
[25] D.L. Russell, Nonharmonic Fourier Series in the Control Theory of Distributed Parameter Systems, J. Math. Anal. Appl.,18 (1967), 542-559. · Zbl 0158.10201
[26] D.L. Russell, Controllability and Stabilizability Theory for Linear Partial Differential Equations: Recent Progress and Open Questions, SIAM J. Contr. Opt.,20 (1978), 639-739. · Zbl 0397.93001
[27] J.-L. Lions, Exact Controllability, Stabilizability and Perturbations for Distributed Systems, SIAM Rev.30 (1988), 1-68. · Zbl 0644.49028
[28] C. Bardos, G. Lebeau, J. Rauch, Controle et Stabilisation dans les Problemes Hyperboliques, Appendix II in J.-L. Lions, controllabilite exacte et Stabilisation de Systems Distributes, Vols. 1,2, Masson, 1990.
[29] C. Bardos, G. Lebeau, J. Rauch, Sharp Sufficient Conditions for the Observation, Control and Stabilization of Waves from the Boundary, SIAM J. Cont. Opt.,30, (1992), 1024-1065. · Zbl 0786.93009
[30] M.A. Shubov, Exact Boundary and Bilinear Controllability of Nonhomogeneous Damped String. Submitted to SIAM J. Contr. Opt. · Zbl 0910.93013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.